Alert archive / Alabama / Tornado Warnings in 2022

Tornado Warning 100, NWS Mobile, AL

November 30, 2022Baldwin County, Mobile County, Alabama

NWS Mobile, AL issued this tornado warning at Nov 30, 2022, 5:04 AM CST for Baldwin County, Mobile County, Alabama. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Nov 30, 2022, 5:04 AM CST (11:04 UTC)
Expired
Nov 30, 2022, 5:30 AM CST
In force
26 min
Issued by
NWS Mobile, AL
Area
Storm-based polygon
Tornado
Radar indicated
Hail
0.75 in

Counties Baldwin County, AL, Mobile County, AL

The radar

The Mobile radar (KMOB), 36 km from the middle of the area, began a volume at 11:02 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Nov 29, 10:52 PM CSTTornado WatchSPC7 hr
Nov 30, 4:34 AM CSTTornado WatchSPC6 hr

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 00:00Z, 11.1 hours before the alert went out and 183 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 00:00Z on 2022-11-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1788 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 00:00Z on 2022-11-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 167 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1788 J/kg
Mixed-layer CIN
-2 J/kg
Mixed-layer LCL
520 m above ground
0-6 km bulk shear
46 kt
0-1 km storm-relative helicity
167 m²/s²
0-3 km storm-relative helicity
212 m²/s²
Significant tornado parameter
1.7
Supercell composite
7.2

Open this sounding in Storm Lab

The text

As transmitted.

253 
WFUS54 KMOB 301104
TORMOB
ALC003-097-301130-
/O.NEW.KMOB.TO.W.0100.221130T1104Z-221130T1130Z/

BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Mobile AL
504 AM CST Wed Nov 30 2022

The National Weather Service in Mobile has issued a

* Tornado Warning for...
  Central Mobile County in southwestern Alabama...
  West central Baldwin County in southwestern Alabama...

* Until 530 AM CST.
    
* At 504 AM CST, a severe thunderstorm capable of producing a tornado
  was located over I65 And I165, or near Chickasaw, moving east at 55
  mph.

  HAZARD...Tornado.

  SOURCE...Radar indicated rotation.

  IMPACT...Flying debris will be dangerous to those caught without 
           shelter. Mobile homes will be damaged or destroyed. 
           Damage to roofs, windows, and vehicles will occur.  Tree 
           damage is likely.

* This dangerous storm will be near...
  Stapleton around 525 AM CST.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 3074 8818 3079 8818 3089 8769 3084 8765
      3076 8764 3070 8769
TIME...MOT...LOC 1104Z 265DEG 49KT 3077 8814 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN

$$

Black
1 follow-up statement
486 
WWUS54 KMOB 301119
SVSMOB

Severe Weather Statement
National Weather Service Mobile AL
519 AM CST Wed Nov 30 2022

ALC097-301128-
/O.CAN.KMOB.TO.W.0100.000000T0000Z-221130T1130Z/
Mobile AL-
519 AM CST Wed Nov 30 2022

...THE TORNADO WARNING FOR CENTRAL MOBILE COUNTY IS CANCELLED...
    
The tornadic thunderstorm which prompted the warning has moved out 
of the warned area. Therefore, the warning has been cancelled.

A Tornado Watch remains in effect until 1100 AM CST for southwestern
Alabama.

LAT...LON 3072 8800 3073 8801 3079 8801 3079 8799
      3081 8799 3081 8801 3082 8799 3082 8797
      3083 8798 3083 8797 3082 8795 3084 8794
      3089 8769 3084 8765 3076 8764 3070 8769
TIME...MOT...LOC 1118Z 265DEG 49KT 3079 8791 

$$

ALC003-301130-
/O.CON.KMOB.TO.W.0100.000000T0000Z-221130T1130Z/
Baldwin AL-
519 AM CST Wed Nov 30 2022

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 530 AM CST FOR WEST
CENTRAL BALDWIN COUNTY...
    
At 518 AM CST, a severe thunderstorm capable of producing a tornado
was located 7 miles northwest of Stapleton, or 8 miles north of
Spanish Fort, moving east at 55 mph.

HAZARD...Tornado.

SOURCE...Radar indicated rotation.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

This dangerous storm will be near...
  Stapleton around 525 AM CST.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 3072 8800 3073 8801 3079 8801 3079 8799
      3081 8799 3081 8801 3082 8799 3082 8797
      3083 8798 3083 8797 3082 8795 3084 8794
      3089 8769 3084 8765 3076 8764 3070 8769
TIME...MOT...LOC 1118Z 265DEG 49KT 3079 8791 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN

$$

Black

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this tornado warning went out at Nov 30, 4:18 AM CST, 46 minutes earlier.

Area forecast discussion, Nov 30, 4:18 AM CST, 46 minutes before
Area Forecast Discussion
National Weather Service Mobile AL
418 AM CST Wed Nov 30 2022

...New NEAR TERM, SHORT TERM, LONG TERM, MARINE...

.NEAR TERM...
(Now through Thursday)
Issued at 216 AM CST Wed Nov 30 2022

By 6 am/12Z, a line of active convection is anticipated to be
along the I-65 corridor which progresses fairly quickly eastward,
exiting the area by about 9 am/15Z with a cold front following
shortly behind. Severe storm development is possible with the line
of storms and also with leading discrete convection. Dry
conditions follow in the wake of the front through Thursday as
much drier air flows into the area and a large surface ridge
builds into the eastern states. Highs today will occur early this
morning and range from the mid to upper 60s well inland to the
lower 70s closer to the coast, then temperatures drop off through
the day in the wake of the cold front. Lows tonight range from the
lower to mid 30s well inland to around 40 at the immediate coast.
Highs on Thursday range from the mid to upper 50s well inland to
the lower 60s closer to the coast. A high risk of rip currents is
in effect through this evening, then a low risk follows for
Thursday. /29

&&

.SHORT TERM...
(Thursday night through Friday night)
Issued at 216 AM CST Wed Nov 30 2022

A fairly zonal flow prevails over the area as a broad upper ridge
will be in place over the Gulf, and a vigorous upper trof
advances from the western states to across the northern/central
Plains. A deep surface low develops in response to the upper trof
and brings a cold front across the Plains to near the lower/mid
Mississippi River valley by late Friday night. A large surface
ridge over the eastern states meanwhile moves off to the east,
though leaves a surface ridge in place over the extreme
southeastern states. Dry deep layer air over the area Thursday
night stages a comeback during the period, with precipitable water
values increasing to around 1.5 inches generally along and west
of I-65 with values down to 1.3 inches further to the east.
Despite the fairly significant improvement in deep layer moisture,
the approaching front looks to still be sufficiently to the west
to stay with a dry forecast through the period. Lows Thursday
night range from 35 to 40 well inland to the upper 40s at the
immediate coast. Highs on Friday range from the mid 60s well
inland to around 70 near the coast. Lows Friday night typically
range from the 50s inland to around 60 closer to the coast and
over extreme southeast Mississippi. A low risk of rip currents
Thursday night will be followed by a moderate risk for Friday and
Friday night. /29

&&

.LONG TERM...
(Saturday through Tuesday)
Issued at 216 AM CST Wed Nov 30 2022

A cold front located near the lower/mid Mississippi River valley
at the beginning of the period moves slowly southward through much
of the area through Saturday night. The frontal boundary generally
meanders over the area on Sunday before lifting off to the north
on Monday.  Have gone with slight chance to chance pops for much
of the area for Saturday and Saturday night, though have kept dry
conditions near the coast for now.  Slight chance pops continue
well inland on Sunday, then dry conditions prevailing on Monday.
Slight chance to chance pops return to nearly the entire area on
Tuesday as another cold front approaches from the west. /29

&&

.MARINE...
Issued at 216 AM CST Wed Nov 30 2022

A cold front approaching from the north moves through the marine
area today with a moderate to strong northerly flow following in
the wake of the front. A small craft advisory is in effect for
much of the marine area beginning at noon today through Thursday
morning.  A moderate to strong easterly flow develops Thursday
afternoon into Thursday night which gradually evolves into a light
to moderate southeasterly flow by Saturday. /29

&&

.PRELIMINARY POINT TEMPS/POPS...
Mobile      72  38  62  45  71  60  77  61 /  70   0   0   0   0   0  20  20
Pensacola   76  42  64  49  71  62  77  63 / 100   0   0   0   0   0  10  10
Destin      78  46  65  53  71  63  77  65 / 100   0   0   0   0   0  10  10
Evergreen   70  33  61  37  68  52  75  57 /  80   0   0   0   0   0  20  20
Waynesboro  66  33  56  36  66  55  74  56 /  20   0   0   0   0  10  30  30
Camden      68  33  56  37  65  52  73  54 /  40   0   0   0   0   0  30  30
Crestview   74  38  61  42  69  54  76  59 / 100   0   0   0   0   0  10  10

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...Flood Watch until 7 AM CST this morning for ALZ051>055-261-262.

     High Rip Current Risk through this evening for ALZ265-266.

FL...High Rip Current Risk through this evening for FLZ202-204-206.

MS...Flood Watch until 7 AM CST this morning for MSZ067-075-076-078-
     079.

GM...Small Craft Advisory from noon today to 3 AM CST Thursday for
     GMZ630.

     Small Craft Advisory from noon today to 9 AM CST Thursday for
     GMZ631-632.

     Small Craft Advisory from noon today to noon CST Thursday for
     GMZ650-655-670-675.

&&

This product is also available on the web at:
www.weather.gov/mob

In the hours before

Local storm report, Nov 30, 3:47 AM CST, 1 hour 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
347 AM CST WED NOV 30 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0232 AM     TORNADO          FRUITDALE               31.34N 88.41W
11/30/2022                   WASHINGTON         AL   EMERGENCY MNGR

            DEBRIS SIGNATURE NOTED ON RADAR. EMERGENCY
            MANAGEMENT PRELIMINARILY REPORTS MAJOR
            DAMAGE IN THE FRUITDALE COMMUNITY. TIME
            ESTIMATED FROM RADAR.

&&

21/CLL
Local storm report, Nov 30, 4:50 AM CST, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
450 AM CST WED NOV 30 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0229 AM     TORNADO          7 SSW STATE LINE        31.34N 88.51W
11/30/2022                   GREENE             MS   EMERGENCY MNGR

            DAMAGE TO TREES ALONG HIGHWAY 57 TO THE
            SOUTH OF JOHNSON CREEK BAPTIST CHURCH.

&&

JLH

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 29, 7:54 PM CSTTornado WarningMOBChoctaw36 min
Nov 29, 11:50 PM CSTTornado WarningMOBChoctaw40 min
Nov 30, 12:16 AM CSTTornado WarningMOBChoctaw, Clarke44 min
Nov 30, 1:25 AM CSTSevere Thunderstorm WarningMOBWilcox32 min
Nov 30, 1:48 AM CSTSevere Thunderstorm WarningMOBWashington42 min
Nov 30, 2:23 AM CSTSevere Thunderstorm WarningMOBClarke, Washington52 min
Nov 30, 2:31 AM CSTTornado WarningMOBWashington44 min
Nov 30, 3:04 AM CSTSevere Thunderstorm WarningMOBClarke, Washington56 min
Nov 30, 3:05 AM CSTAreal Flood AdvisoryMOBWashington3 hr
Nov 30, 3:18 AM CSTSevere Thunderstorm WarningMOBClarke, Conecuh, Monroe, Washington42 min
Nov 30, 3:40 AM CSTSevere Thunderstorm WarningMOBButler, Clarke, Conecuh, Covington, Escambia, Monroe65 min
Nov 30, 3:58 AM CSTSevere Thunderstorm WarningMOBBaldwin, Clarke, Escambia, Mobile, Monroe, Washington62 min
Nov 30, 4:15 AM CSTSevere Thunderstorm WarningMOBMobile45 min
Nov 30, 4:37 AM CSTSevere Thunderstorm WarningMOBBaldwin, Butler, Conecuh, Covington, Crenshaw, Escambia and 1 more53 min
Nov 30, 4:47 AM CSTSevere Thunderstorm WarningMOBBaldwin, Mobile43 min
Nov 30, 5:00 AM CSTSpecial Marine WarningMOB60 min
Nov 30, 5:13 AM CSTTornado WarningMOBBaldwin, Mobile32 min
Nov 30, 5:26 AM CSTSevere Thunderstorm Warning Considerable damage threatMOBBaldwin, Escambia49 min
Nov 30, 5:38 AM CSTSevere Thunderstorm WarningMOBBaldwin52 min
Nov 30, 5:46 AM CSTSpecial Weather StatementMOBCovington59 min
Nov 30, 5:52 AM CSTAreal Flood AdvisoryMOBMobile3 hr
Nov 30, 6:00 AM CSTSpecial Marine WarningMOB2 hr
Nov 30, 6:01 AM CSTSpecial Marine WarningMOB119 min
Nov 30, 6:43 AM CSTSpecial Marine WarningMOB2 hr
Nov 30, 7:08 AM CSTSpecial Marine WarningMOB97 min
Nov 30, 8:02 AM CSTSpecial Marine WarningMOB118 min

Nearby

Tornado Warnings in Alabama, 2022Every tornado warning in 2022Tornadoes in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.